Skin reaction due to intravenous bortezomib in a multiple myeloma patient
Can Özlü1, Nazif Yalçın2, Aysun Gönderen1, Dilek Keskin1
1Department of Hematology, Kütahya Health Sciences University, Faculty of Medicine, Kütahya, Turkey
2Department of Internal Medicine, Dursunbey State Hospital, Balıkesir, Turkey
3Department of Infectious Disease, Çanakkale Onsekiz Mart University, Faculty of Medicine, Çanakkale, Turkey
Keywords: Bortezomib, side effect, skin reaction.
Multiple myeloma (MM) is a hematological disease characterized by the increase of abnormal immunoglobulin. Clinical features of MM are anemia, recurrent bacterial infections, osteolytic bone lesions, and renal failure. Bortezomib is a frequently used agent in the treatment of disease. A male patient was admitted to our hematology department with dermal lesions. Physical findings revealed a gross hyperemic dermal area. The purpose of this case is to present the bortezomib associated rash and its treatment in a 71-year-old male patient treated with bortezomib. Although bortezomib is a frequently used agent in the treatment of MM, side effects may occur rarely. Therefore, during patient follow-up, drug side effects should be carefully evaluated.
The authors declared no conflicts of interest with respect to the authorship and/or publication of this article.
The authors received no financial support for the research and/or authorship of this article.